MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ¿¿¿¿¿¿¿¿¿¿¿¿¿¿¿; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ¿¿¿¿¿¿¿¿¿¿¿¿¿¿¿; INTRAVASCULAR CATHETER
Catalog Number 381033
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd insyte¿ autoguard¿ bc shielded iv catheter had a black smear on the needle tip or catheter tip.
 
Additional Manufacturer Narrative
Investigation summary: dhr- the lot was built and packaged on afa line 11 from 31mar2018 through 04apr2018.All required challenge, set-up and in process samples were conducted and passed per specifications there were no qns initiated during the build of this lot.Received a 20ga unit with no packaging material.All components were present.Visual/microscopic evaluation: a black speck was observed on the catheter tubing (near the tip) of the unit received.The speck was loose (not embedded) and could be removed.Conclusion(s): the fm was identified as residual material introduced to the unit during the manufacturing process.A definite source of the particle could not be identified, it is possible to have originated from eva/k-resin that builds up on the bowls that feed up the material to the manufacturing machines.
 
Event or Problem Description

Brand Name
¿¿¿¿¿¿¿¿¿¿¿¿¿¿¿
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8166314
Report Number1710034-2018-00908
Device Sequence Number16570612
Product Code FOZ
UDI-Device Identifier00382903810338
UDI-Public382903810338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number381033
Device Lot Number8087872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;